Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 9, 2000, 11:34 AM EDT for Perry County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 11:34 AM EDT (15:34 UTC)
- Expired
- Aug 9, 2000, 12:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Perry County, OH
The radar
The Cincinnati radar (KILN), 140 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 12:07 PM EDT | Thunderstorm Wind | New Lexington, OH | Fallen trees and power lines blocked roads. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 10:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2404 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
992
WUUS51 KRLX 091534
SVRCRW
OHC127-163-091615-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1134 AM EDT WED AUG 9 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VINTON COUNTY IN OHIO...
PERRY COUNTY IN OHIO...
* UNTIL 1215 PM EDT...
* AT 1124 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS FROM NEAR THORNVILLE TO 13 MILES WEST OF
MCARTHUR...MOVING EAST AT 40 MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...SOMERSET...SHAWNEE...
PERRY STATE FOREST...NEW LEXINGTON AND LAKE HOPE STATE PARK.
<<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING
WINDS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3992 8245 3921 8276 3915 8243 3904 8242
3909 8232 3922 8226 3937 8230 3939 8269
3986 8247 3960 8237 3956 8219 3981 8208
3983 8218 3990 8217What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 11:18 AM EDT, 16 minutes earlier.
Area forecast discussion, Aug 9, 11:18 AM EDT, 16 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-
KYZ101>103-105-VAZ003-004-100318-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1118 AM EDT WED AUG 9 2000
WATCHES ALL OVER THE PLACE. APPEARS MAIN PLAYER THIS AFTERNOON WILL
BE THE FAST MOVING MCS ROCKETING EAST-SOUTHEAST ACROSS OHIO AND
EXTREME NORTHEAST KENTUCKY. SO RAISED POPS THIS AFTERNOON
EVERYWHERE...AND LOWERED TEMPS THIS AFTERNOON ESPECIALLY OVER THE
WEST.
.RLX...
WV...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ZONES
WVZ005>006...WVZ013>015...WVZ024>027...WVZ033>037.
SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR ZONES
WVZ006>011...WVZ014>019...WVZ027.
VA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ZONES
VAZ003>004.
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ZONES
KYZ102>103...KYZ105.
SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR
ZONES KYZ101.
OH...SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR
ZONES OHZ066-067...OHZ075-076...OHZ084-087.
.END/JMVIn the hours before
Special weather statement, Aug 9, 6:02 AM EDT, 5 hours 32 minutes before
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-091500- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 602 AM EDT WED AUG 9 2000 ...SEVERE THUNDERSTORMS A POSSIBILITY THIS AFTERNOON AND EVENING ACROSS THE CENTRAL APPALACHIANS AND MIDDLE OHIO VALLEY... THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS MODERATE RISK OF SEVERE WEATHER ALONG AND WEST OF THE OHIO RIVER. THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF WEST VIRGINIA... NORTHEAST KENTUCKY AND DICKENSON AND BUCHANAN COUNTIES IN EXTREME SOUTHWEST VIRGINIA. A SOUPY AND EXTREMELY UNSTABLE ENVIRONMENT IS EXPECTED TO BE IN PLACE ACROSS OUR REGION TODAY. THUNDERSTORMS COULD DEVELOP QUICKLY...ESPECIALLY FROM MID-MORNING INTO THE AFTERNOON. SOME OF THESE THUNDERSTORMS COULD BE CAPABLE OF PRODUCING LARGE HAIL AND WINDS WELL IN EXCESS OF 60 MPH. STORM SPOTTERS MAY BE NEEDED TYODAY THROUGH THIS EVENING.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:34 AM EDT | Severe Thunderstorm Warning | RLX | Vinton | 41 min |
| Aug 9, 11:46 AM EDT | Severe Thunderstorm Warning | RLX | Jackson | 44 min |
| Aug 9, 12:14 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 46 min |
| Aug 9, 12:28 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 47 min |
| Aug 9, 6:08 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Vinton | 37 min |
| Aug 9, 6:46 PM EDT | Severe Thunderstorm Warning | RLX | Vinton | 44 min |
| Aug 9, 7:03 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 42 min |
| Aug 9, 7:19 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence | 41 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.